MAUDE Adverse Event Report: STRYKER GMBH FARABEUF CLAMP FOR 3.5MM SCREWS PRO

STRYKER GMBH FARABEUF CLAMP FOR 3.5MM SCREWS PRO
Model Number 705463
Medical Device Problem Codes Positioning Failure (1158); Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the physician was attempting to reduce the pelvic wing to the sacrum using the farabeuf clamp.The clamp continually slipped and wouldn¿t lock properly.The physician used both the angled and the straight farabeuf clamp during the surgery but both of them kept coming undone.These clamps are supposed to stay locked once they are positioned." additional information: procedure was completed using synthes clamps.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
Correction: please refer to d9/h3 & h6 method code, results and conclusion codes -product returned for investigation.The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the visual inspection has shown that the device is in a used condition, the ratchet mechanism has slight wear marks and there are different discolorations from often reprocessing visible.The device was attached to an bone model by using the compression mode.The complained slipping and not locking cannot be reproduced, the ratchet mechanism does lock and stay in position as required when the clamp is compressed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was most likely caused by unintentionally using the clamp in distraction instead of compression mode.In this relation following statement from the operative technique can be pointed out: "[both farabeufs feature a ratchet mechanism that enables compression or distraction settings.Flip the bar labeled ¿c¿ to put clamp in compression mode, or reverse it to display ¿d¿ for distraction mode.]" [original statement] if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
FARABEUF CLAMP FOR 3.5MM SCREWS PRO
Common Device Name
CLAMP
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12150373
Report Number0008031020-2021-00301
Device Sequence Number3713651
Product Code HXD
UDI-Device Identifier07613327131918
UDI-Public07613327131918
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705463
Device Catalogue Number705463
Device Lot NumberL14662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/09/2021
10/13/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date09/02/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1